Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Boobanga

In case of overdose.

Recommended Posts

Boobanga

I took 2 Exerten 500 (metformin) this evening after dinner. Is there any danger of getting too low blood sugar in the night? How does this medicine work?

Share this post


Link to post
Share on other sites
NoraWI

Don't worry. 1,000mg of metformin is under half its maximum dosage. Besides, metformin builds up in your body over time. It works by keeping your liver from dumping glucose. Chances of getting low blood sugar from metformin are negligible.

 

Share this post


Link to post
Share on other sites
TX_Clint

What Nora said. Plus, I take 1000mg metformin in the am and again in the pm plus jardiance and eat very low carb. I have had no issues with blood glucose lows. The last time I had anything near a low was when I was using basal insulin.

Share this post


Link to post
Share on other sites
Dave_KC

I agree, odds are no problem.  If you start feeling really funny, check your blood sugar, just in case, but odds are, no problem.

Share this post


Link to post
Share on other sites
Kit

I agree with the others.

 

There is something called a False Hypo.  Basically, when your body has gotten used to running high numbers, dropping down to normal numbers or a quick drop to more normal numbers can give the feeling of a hypo without it actually being a hypo.  The best solution in that case is to ride it out.  Your body will eventually adjust.  Maybe, at most, have a small low carb snack like a small piece of cheese, a few nuts, or similar.

 

And make sure you test yourself before hand.  Treating blindly usually means more errors.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.